Originally Posted by BucEyedPea
Unfortunately SSRIs can cause many different side effects. The Diagnostic and Statistical Manual of Mental Disorders IV is the most widely used source of diagnostic information for mental health by health professionals. It has consistently confirmed that all anti-depressants can cause mania which is a potentially psychotic condition of intense mental and emotional excitement. http://beforeitsnews.com/health/2012...n-2417899.html
Mania often involves feelings of invulnerability, extreme power, farfetched and elaborate plans, as well as the urge to commit violence. A recent controlled clinical trial of the SSRI Prozac showed that it caused mania in six percent of the test subjects. Other side effects of Prozac include agitation, anxiety, instability, confusion, hallucinations, hostility and psychosis. Studies have also repeatedly shown an increased risk of suicide for people taking an SSRI.
So you have a drug that is designed to improve mood and in a small percentage they show enough symptoms to qualify for a manic episode...really not a big deal and is to be expected.
I am not a big medication person but when used properly the amount of people that benefit from SSRIs is far greater than those that are harmed or harm others. Like with anything they need to be used and prescribed properly which means not giving them to young children which is becoming all too common. Also, they are being used in place of therapy which is a bad idea as well. Btw, to a previous post, the brain is not fully developed until around the age of 25.